Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 54, NWS Green Bay, WI

June 10, 2005Marinette County, Menominee County, Oconto County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 10, 2005, 4:48 PM CDT for Marinette County, Menominee County, Oconto County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 4:48 PM CDT (21:48 UTC)
Expired
Jun 10, 2005, 5:31 PM CDT
In force
43 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

Counties Marinette County, WI, Menominee County, WI, Oconto County, WI

The radar

The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 102149
SVRGRB
WIC075-078-083-102245-
/O.NEW.KGRB.SV.W.0054.050610T2148Z-050610T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
448 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARINETTE COUNTY IN NORTHEAST WISCONSIN
  MENOMINEE COUNTY IN NORTHEAST WISCONSIN
  OCONTO COUNTY IN NORTHEAST WISCONSIN

* UNTIL 545 PM CDT

* AT 447 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS WITH A HISTORY OF PRODUCING DAMAGING WINDS
  WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF
  PEMBINE TO KESHENA...AND MOVING EAST AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  GILLETT BY 535 PM...
  PEMBINE BY 545 PM...

LAT...LON 4571 8830 4487 8865 4488 8823 4475 8802
      4566 8780

$$

HELMAN
2 follow-up statements
000 
WWUS53 KGRB 102214
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
511 PM CDT FRI JUN 10 2005

WIC075-078-083-102245-
/O.CON.KGRB.SV.W.0054.000000T0000Z-050610T2245Z/
OCONTO WI-MENOMINEE WI-MARINETTE WI-
511 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR 
MARINETTE...AND OCONTO COUNTIES...

AT 509 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...MAINLY SOUTH OF 
CRIVITZ.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
DUNBAR IN NORTHERN MARINETTE COUNTY TO EASTERN SHAWANO COUNTY...
MOVING EAST AT 10 MPH.  THE SEVERE THUNDERSTORM WARNING FOR 
MENOMINEE HAS BEEN CANCELED. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  OCONTO FALLS BY 530 PM...
  
LAT...LON 4571 8830 4487 8865 4488 8823 4475 8802
      4566 8780

$$

HELMAN
000 
WWUS53 KGRB 102231
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
529 PM CDT FRI JUN 10 2005

WIC075-078-083-102239-
/O.CAN.KGRB.SV.W.0054.000000T0000Z-050610T2245Z/
OCONTO WI-MENOMINEE WI-MARINETTE WI-
529 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR MARINETTE...MENOMINEE AND
OCONTO COUNTIES IS CANCELLED...

LAT...LON 4571 8830 4487 8865 4488 8823 4475 8802
      4566 8780

$$
TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:15 PM CDT, 33 minutes earlier.

Area forecast discussion, Jun 10, 4:15 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 PM CDT FRI JUN 10 2005

.SHORT TERM...TONIGHT AND SATURDAY. THUNDERSTORMS DEVELOPED IN
WESTERN/SOUTHWEST WISCONSIN LATE THIS MORNING/EARLY AFTERNOON AND
INTENSIFIED IN UNSTABLE AIR ACROSS THE FORECAST AREA. THESE STORMS
PRODUCED SOME SEVERE WEATHER AS THEY MOVED THROUGH CENTRAL AND NORTH-
CENTRAL WISCONSIN AND CONTINUED TO MOVE NORTHEAST LATE THIS AFTERNOON.
MORE STORMS DEVELOPED BEHIND THE MAIN LINE AND THERE WAS ALSO SOME
DEVELOPMENT IN EASTERN WI NEAR THE LAKE BREEZE FRONT. HAVE MENTIONED
HAIL AND STRONG/DAMAGING WINDS ACROSS THE ENTIRE FA TONIGHT WITH THE
STRONGER STORMS.

CONVECTIVE DEVELOPMENT ON SATURDAY WILL BE DEPENDENT ON AMOUNT OF
SUNSHINE. BY EVENING THE FA IS EXPECTED TO BE IN THE RIGHT ENTRANCE
REGION OF THE UPPER JET SO I LEFT A CHANCE OF THUNDERSTORMS ON SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. MAIN CONCERN IN THE
LONG TERM IS WHEN DRY WEATHER WILL RETURN. THE SOUTHERN PART OF A NEARLY
STATIONARY FRONT THAT WAS NORTH OF WISCONSIN THIS AFTERNOON WILL MOVE
INTO WI NEXT WEEK AS A COLD FRONT. AN OCCLUSION WILL DEVELOP AS A LOW
ENTERS THE STATE AND TRAVELS SOUTHEAST. CHANCE OF SHOWERS AND
THUNDERSTORMS REMAINS UNTIL THE SYSTEM FINALLY GETS FAR ENOUGH AWAY FROM
THE AREA ON THURSDAY.

ABREVIATED AFD DUE TO ONGOING STRONG TO SEVERE STORMS.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MG
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 10, 11:45 AM CDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 AM CDT FRI JUN 10 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1145 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT...

WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SOME OF THE
STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS.
THE STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON
HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE
AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY. THE MOST LIKELY TIME OF ACTIVATION
WOULD BE MID AFTERNOON INTO THE EVENING HOURS.

LMZ521-522-541>543-564-111200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1145 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND TONIGHT...

WARM AND HUMID AIR SPREADING BACK ACROSS THE AREA WILL AID IN THE
DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.  SOME OF THE
STORMS COULD BE SEVERE...AND PRODUCE LARGE HAIL AND DAMAGING WINDS. THE
STORMS ARE EXPECTED TO BE ISOLATED THROUGH THE EARLY AFTERNOON
HOURS OVER MAINLY CENTRAL WISCONSIN...THEN BECOME MORE SCATTERED LATE
AFTERNOON OVER THE ENTIRE AREA...BEFORE WEAKENING LATE EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE WARM HUMID AIR MASS WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK. THAT WILL RESULT IN A CONTINUED CHANCE OF THUNDERSTORMS. BE SURE
TO MONITOR LATER FORECASTS AND STATEMENTS WHICH WILL BE BETTER ABLE TO
DEFINE THE TIMES AND LOCATIONS WHERE SEVERE WEATHER WILL BE POSSIBLE.

TDH
WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jun 10, 3:43 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
343 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     TSTM WND DMG     PICKEREL                45.36N 88.91W
06/10/2005                   LANGLADE           WI   PUBLIC

            TREES DOWN IN PICKERAL. TREE FELL ON HOUSE.

&&

EB
Local storm report, Jun 10, 3:48 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
348 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     WITTENBERG              44.81N 89.15W
06/10/2005                   SHAWANO            WI   LAW ENFORCEMENT

            TREES DOWN IN THE TOWN OF WITTENBERG AND 1/2 INCH HAIL.

&&

EB
Local storm report, Jun 10, 3:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
357 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     2 E WITTENBERG          44.81N 89.11W
06/10/2005                   SHAWANO            WI   AMATEUR RADIO

            8 INCH DIAMETER TREES DOWN

&&

EB
Local storm report, Jun 10, 4:17 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
417 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     TSTM WND DMG     2 W WITTENBERG          44.81N 89.19W
06/10/2005                   SHAWANO            WI   AMATEUR RADIO

            8-10 INCH TREES DOWN NEAR HIGHWAY 29 AND COUNTY LINE

&&

EB
Local storm report, Jun 10, 4:19 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
419 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     FUNNEL CLOUD     CHILTON                 44.03N 88.16W
06/10/2005                   CALUMET            WI   BROADCAST MEDIA

            FUNNEL CLOUD REPORTED NEAR CHILTON HIGH SCHOOL.

&&

EB
Local storm report, Jun 10, 4:44 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
444 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          1 W CLINTONVILLE        44.61N 88.77W
06/10/2005                   WAUPACA            WI   LAW ENFORCEMENT

            TOUCHDOWN OBSERVED BY POLICE OFFICER AT INTERSECTION OF
            HIGHWAY C AND KNAACK ROAD. A SPOTTER SAID IT TOUCHED DOWN
            TWICE AND LATER ESTIMATED THAT THE PATH WAS ABOUT 0.1
            MILE LONG AND 20 YARDS WIDE.

&&

MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:58 PM CDTSevere Thunderstorm WarningGRBManitowoc34 min
Jun 10, 1:34 PM CDTSevere Thunderstorm WarningGRBWood41 min
Jun 10, 1:40 PM CDTTornado WarningGRBMarathon50 min
Jun 10, 2:16 PM CDTSevere Thunderstorm WarningGRBPortage, Wood29 min
Jun 10, 2:27 PM CDTTornado WarningGRBMarathon59 min
Jun 10, 2:40 PM CDTSevere Thunderstorm WarningGRBLanglade, Shawano65 min
Jun 10, 3:19 PM CDTSevere Thunderstorm WarningGRBOneida46 min
Jun 10, 3:31 PM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc61 min
Jun 10, 3:33 PM CDTSevere Thunderstorm WarningGRBForest, Langlade48 min
Jun 10, 3:43 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano62 min
Jun 10, 3:46 PM CDTSevere Thunderstorm WarningGRBWaushara29 min
Jun 10, 4:00 PM CDTSevere Thunderstorm WarningGRBOconto60 min
Jun 10, 4:02 PM CDTSevere Thunderstorm WarningGRBWaupaca43 min
Jun 10, 4:19 PM CDTTornado WarningGRBWaupaca26 min
Jun 10, 4:24 PM CDTTornado WarningGRBManitowoc35 min
Jun 10, 4:28 PM CDTTornado WarningGRBShawano52 min
Jun 10, 4:44 PM CDTSevere Thunderstorm WarningGRBOutagamie46 min
Jun 10, 5:21 PM CDTSpecial Marine WarningGRB84 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.